Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 155, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 27, 2005, 6:59 PM MDT for Pueblo County, Colorado. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2005, 6:59 PM MDT (00:59 UTC)
- Expired
- Jul 27, 2005, 8:00 PM MDT
- In force
- 61 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 79 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 7:10 PM MDT | HAIL 0.75 | Beulah, CO | |
| Jul 27, 7:27 PM MDT | HAIL 0.88 | 6 Nw Rye, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 3465 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 280059
SVRPUB
COC101-280200-
/O.NEW.KPUB.SV.W.0155.050728T0059Z-050728T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
659 PM MDT WED JUL 27 2005
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO.
* UNTIL 800 PM MDT.
* AT 658 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS CENTERED NEAR BEULAH...OR 24 MILES SOUTHWEST OF PUEBLO...
AND WAS MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER COLORADO CITY BY 745 PM MDT.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3821 10503 3803 10504 3787 10500 3790 10463
3811 10481
$$4 follow-up statements
000
WWUS55 KPUB 280110
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
710 PM MDT WED JUL 27 2005
COC101-280200-
/O.CON.KPUB.SV.W.0155.000000T0000Z-050728T0200Z/
PUEBLO CO-
710 PM MDT WED JUL 27 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL PUEBLO COUNTY
UNTIL 800 PM MDT...
AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS CENTERED NEAR BEULAH...OR ABOUT 25 MILES SOUTHWEST OF
PUEBLO...AND WAS MOVING SOUTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE...
OVER BEULAH THROUGH 725 PM MDT.
OVER COLORADO CITY BY 800 PM MDT.
WOODLAND ACRES IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3815 10504 3803 10504 3790 10504 3787 10500
3790 10463 3813 10485
$$000
WWUS55 KPUB 280127
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
726 PM MDT WED JUL 27 2005
COC101-280200-
/O.CON.KPUB.SV.W.0155.000000T0000Z-050728T0200Z/
PUEBLO CO-
726 PM MDT WED JUL 27 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHWESTERN PUEBLO
COUNTY UNTIL 800 PM MDT...
AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS CENTERED NEAR COLORADO CITY...OR ABOUT 25 MILES
SOUTHWEST OF PUEBLO...AND WAS MOVING SOUTHEAST AT 20 MPH. ANOTHER
SEVERE THUNDERSTORM WAS LOCATED 3 MILES EAST OF SAN ISABEL.
THE SEVERE THUNDERSTORMS WILL BE...
OVER COLORADO CITY BY 735 PM MDT.
NEAR RYE BY 740 PM MDT.
WOODLAND ACRES IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3815 10504 3803 10504 3790 10504 3787 10500
3790 10463 3813 10485
$$000
WWUS55 KPUB 280141
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
740 PM MDT WED JUL 27 2005
COC101-280200-
/O.CON.KPUB.SV.W.0155.000000T0000Z-050728T0200Z/
PUEBLO CO-
740 PM MDT WED JUL 27 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHWESTERN PUEBLO
COUNTY UNTIL 800 PM MDT...
AT 738 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS CENTERED NEAR COLORADO CITY...OR ABOUT 24 MILES NORTH
OF WALSENBURG...AND WAS MOVING SOUTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE...
OVER COLORADO CITY THROUGH 745 PM MDT.
NICKEL SIZE HAIL HAS BEEN REPORTED 3 MILES EAST OF SAN ISABEL AROUND
727 PM.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3808 10500 3803 10504 3790 10504 3787 10500
3790 10463 3807 10485
$$000
WWUS55 KPUB 280159
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
759 PM MDT WED JUL 27 2005
COC101-280209-
/O.EXP.KPUB.SV.W.0155.000000T0000Z-050728T0200Z/
PUEBLO CO-
759 PM MDT WED JUL 27 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PUEBLO COUNTY HAS
EXPIRED...
AT 755 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF
LIGHTNING...THE WEATHER HAS WEAKENED BELOW SEVERE CRITERIA AND NO
LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3808 10500 3803 10504 3790 10504 3787 10500
3790 10463 3807 10485
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:29 PM MDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 27, 2:29 PM MDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 229 PM MDT WED JUL 27 2005 .SHORT TERM... (TONIGHT AND THURSDAY) CURRENTLY...PLAINS AND EASTERN MOUNTAINS STILL LOOK TO BE CAPPED. ONLY CONVECTION IS OVER THE SAN JUAN AND LA GARITA MOUNTAINS WHERE A FEW LIGHTNING STRIKES ARE OBSERVED. DEW POINTS STILL REMAINING ON THE 50S OVER THE INTERSTATE 25 CORRIDOR. FURTHER EAST...THE DEW POINTS HAVE LOWERED INTO THE 40S AT KLHX...KLAA AND KSPD. FOR TONIGHT...I WAS TEMPTED TO REMOVE POPS FOR THIS EVENING OVER THE INTERSTATE 25 CORRIDOR AND EASTERN MOUNTAINS. HOWEVER...WITH THE LOW LEVEL MOISTURE...IT WILL NOT TAKE MUCH INSTABILITY FOR SOME PRECIPITATION TO DEVELOP. I KEPT SOME POPS UNTIL MID EVENING IN THESE REGIONS. WITH THE CLEAR SKIES AND DRYING ALOFT... TEMPERATURE MAY APPROACH RECORD LOWS AT SOME LOCATIONS ON THE PLAINS. RECORD LOW FOR KPUB IS A 51 AND THIS MAY BE REACHED GIVEN KPUB IS A NORMALLY COOLER LOCATION. PLACES WITH DRAIN WELL SUCH AS KCOS SHOULD STAY ABOVE THE RECORD LOWS. ON THURSDAY... RIDGE ALOFT REMAINS OVER THE REGION...AND UPSLOPE FLOW WEAKENS DURING THE DAY. ANY MOISTURE ON THE PLAINS WILL TEND TO MIX OUT DURING THE DAY. I DID NOT MAKE MANY CHANGES TO THE PREVIOUS FORECAST WITH A FEW AFTERNOON STORMS AND WARMING TEMPERATURES... ESPECIALLY ON THE PLAINS. --PGW-- .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) UPPER LEVEL RIDGE BUILDS BACK OVER COLORADO...WITH THE HIGH CENTERED NEAR THE FOUR CORNERS THROUGH THE MIDDLE OF NEXT WEEK. HEIGHTS AND MID LEVEL TEMPS SLIGHTLY LOWER THAN LAST WEEKS HEAT WAVE...THOUGH MANY PLAINS LOCATIONS WILL AT LEAST APPROACH THE CENTURY MARK FRI AND SAT. NOT TOO IMPRESSED BY -TSRA CHANCES THROUGH SAT EVENING WITH DRIER AIR ALOFT OVER THE AREA...THOUGH WILL LEAVE SOME ISOLATED POPS IN PLACE OVER MAINLY THE MTS FOR BOTH DAYS. ON SUNDAY...NEXT COLD FRONT APPEARS TO BACK INTO THE ERN PLAINS...WHILE MID LEVEL MOISTURE MAKES ITS WAY AROUND THE HIGH FROM THE WEST. SHOULD SEE AN UPTURN IN CONVECTION...ESPECIALLY OVER THE ERN MTS/PALMER DVD WHERE LOW LEVEL MOISTURE POOLS BEHIND THE FRONT. FOR NEXT WEEK...LOW AND MID LEVEL MOISTURE REMAINS IN PLACE AS A SERIES OF WEAK UPPER TROUGHS OVER-TOP THE RIDGE AND PUSH INTO THE CENTRAL PLAINS. WENT AHEAD AN NUDGED UP POPS SLIGHTLY OVER THE ERN MTS MONDAY THROUGH WEDNESDAY...WITH PERHAPS BEST PRECIP CHANCE ON MON WITH DEEPEST UPSLOPE. FARTHER WEST...SHOULD BE ABLE TO RECYCLE ENOUGH MOISTURE FOR AFTERNOON AND EVENING CONVECTION...THOUGH WITH NO WELL DEFINED INFLUX OF DEEPER MOISTURE...PRECIP COVERAGE WILL BE SPOTTY. WITH MORE CLOUDS AND PRECIP...CURRENT SMALL COOLING TREND IN THE MON-WED TIME FRAME LOOKS REASONABLE. --PETERSEN && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 27, 6:31 AM MDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 631 AM MDT WED JUL 27 2005 COZ058>089-093>099-281300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 631 AM MDT WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE THE POTENTIAL FOR ISOLATED THUNDERSTORMS OVER THE MOUNTAINS...HIGH VALLEYS...AND THE INTERSTATE 25 CORRIDOR LATE THIS AFTERNOON AND EARLY EVENING. ANY THUNDERSTORM COULD PRODUCE HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 40 MPH...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO FROM THURSDAY THROUGH TUESDAY...WITH THE BEST CHANCES AND COVERAGE FOR THUNDERSTORMS OCCURRING OVER THE MOUNTAINS AND HIGH VALLEYS. THE MAIN THREAT FROM THUNDERSTORMS WILL BE HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 45 MPH...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 27, 5:42 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
542 PM MDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 3 NE FLORISSANT 38.98N 105.25W
07/27/2005 0.75 INCH TELLER CO TRAINED SPOTTER
0529 PM HAIL 5 NNE FLORISSANT 39.02N 105.25W
07/27/2005 1.25 INCH TELLER CO TRAINED SPOTTER
0530 PM HAIL 3 NW DIVIDE 38.97N 105.20W
07/27/2005 0.75 INCH TELLER CO TRAINED SPOTTER
&&
LWLocal storm report, Jul 27, 6:16 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
616 PM MDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL GREEN MOUNTAIN FALLS 38.93N 105.02W
07/27/2005 0.75 INCH EL PASO CO PUBLIC
&&
LWLocal storm report, Jul 27, 6:42 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
642 PM MDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 2 S AIR FORCE ACADEMY 38.95N 104.87W
07/27/2005 1.00 INCH EL PASO CO TRAINED SPOTTER
0639 PM HAIL 3 W AIR FORCE ACADEMY 38.98N 104.93W
07/27/2005 1.00 INCH EL PASO CO TRAINED SPOTTER
&&
LWThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:06 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 57 min |
| Jul 27, 6:40 PM MDT | Severe Thunderstorm Warning | PUB | Custer | 82 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.